Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 196, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2004, 11:04 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 11:04 PM CDT (04:04 UTC)
- Expired
- May 1, 2004, 1:00 AM CDT
- In force
- 116 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Carroll County, AR, Madison County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS54 KTSA 010404
SVRTUL
ARC015-087-010600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR
CARROLL COUNTY IN NORTHWEST ARKANSAS
MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 100 AM CDT
* AT 1102 PM CDT...DOPPLER RADAR INDICATED A DANGEROUS SEVERE
THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES WEST OF BEAVER TO
7 MILES NORTHWEST OF HINDSVILLE...MOVING EAST AT 20 MPH. RADAR
INDICATED SOME ROTATION WITH THIS STORM. PEOPLE NEAR ITS PATH
SHOULD MOVE TO A SAFE PLACE NOW
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OAK GROVE...
BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN FOREST...RUDD...
CARROLLTON...RULE...URBANETTE...GRANDVIEW...BEAVER...HINDSVILLE...
FORUM...MARBLE AND CLIFTY.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE
EXPECTED IN THE WARNED AREA. IF YOU ARE IN OR NEAR THE PATH OF THIS
STORM...TAKE COVER NOW
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE
NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3614 9347 3610 9347 3610 9393 3630 9386
3650 9385 3649 9329 3613 9330
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:04 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 30, 10:04 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1004 PM CDT FRI APR 30 2004 ONGOING SEVERE WEATHER THREAT AND SHOULD CONTINUE INTO THE EARLY MORNING HOURS. STARTING TO SEE SOME VERY HEAVY RAINFALL TRACTS WITH SEVERAL OF THE STORMS AND FLASH FLOOD THREAT CONTINUES. HAVE ADJUSTED SOME OF THE TEMPS AND DEWPOINTS WITH LATEST DATA. NO CHANGES BEYOND SATURDAY. FORECAST ID= 15 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 400 AM CDT SATURDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL 400 AM CDT SATURDAY FOR ZONES OKZ049... OKZ053...OKZ058...OKZ063...OKZ068>076.
Hazardous weather outlook, Apr 30, 10:00 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1000 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1000 PM CDT FRI APR 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... ...FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... A COLD FRONT CONTINUES TO WORK SLOWLY ACROSS THE AREA TONIGHT. AT 10 PM THE FRONT STRETCHED FROM NEAR ROGERS ARKANSAS TO OKMULGEE TO ARDMORE. STORMS OVER EXTREME NORTHWEST ARKANSAS WILL CONTINUE TO TAKE ON SUPERCELL CHARACTERISTICS THE NEXT COUPLE OF HOURS. VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. OTHERWISE SCATTERED ELEVATED STORMS WILL CONTINUE TO DEVELOP NORTH OF THE FRONT. THE ACTIVITY WILL EVOLVE INTO A LARGE COMPLEX OF STORMS OVERNIGHT...WITH A MINIMAL THREAT OF LARGE HAIL CONTINUING. IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL AGAIN BE A CONCERN ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS WITH 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH TONIGHT. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY WHERE HEAVY RAIN AND FLOODING OCCURRED LATE LAST WEEK. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY AS THE COLD FRONT MOVES AWAY FROM THE AREA. DRY WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE PREVAILS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 30, 9:10 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL CHELSEA 36.54N 95.43W
04/30/2004 1.75 INCH ROGERS OK PUBLIC
&&
SPSpecial weather statement, Apr 30, 9:37 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI APR 30 2004
OKZ076-010330-
LE FLORE OK-
937 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 937 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF WHITESBORO TO 8 MILES SOUTHEAST
OF HONOBIA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...HEAVENER...HOWE AND HONOBIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 30, 10:14 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ANTLERS 34.23N 95.62W
04/30/2004 PUSHMATAHA OK EMERGENCY MNGR
TREES DOWN
&&
SPLocal storm report, Apr 30, 10:17 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 3 E GENTRY 36.27N 94.43W
04/30/2004 BENTON AR LAW ENFORCEMENT
TREES DOWN
&&
SPLocal storm report, Apr 30, 10:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL CAVE SPRINGS 36.26N 94.23W
04/30/2004 1.00 INCH BENTON AR LAW ENFORCEMENT
&&
SPLocal storm report, Apr 30, 10:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL CAVE SPRINGS 36.26N 94.23W
04/30/2004 1.75 INCH BENTON AR EMERGENCY MNGR
&&
SPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:07 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 53 min |
| Apr 30, 9:32 PM CDT | Tornado Warning | TSA | Benton | 43 min |
| Apr 30, 9:50 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Apr 30, 10:11 PM CDT | Tornado Warning | TSA | Benton, Washington | 64 min |
| Apr 30, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.